Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

June 24, 2021Smith County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 24, 2021, 8:07 PM CDT for Smith County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 8:07 PM CDT (01:07 UTC)
Expired
Jun 24, 2021, 8:30 PM CDT
In force
23 min
Issued by
NWS Jackson, MS

County Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 49 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1272 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

771 
WWUS84 KJAN 250107
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
807 PM CDT Thu Jun 24 2021
 
MSZ056-250130-
Smith MS-
807 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SMITH COUNTY UNTIL 830
PM CDT...

At 807 PM CDT, Meteorologists were tracking a strong thunderstorm
near Burns, or 18 miles south of Forest, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Burns around 825 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3213 8940 3200 8950 3202 8965 3221 8962
TIME...MOT...LOC 0107Z 113DEG 12KT 3210 8950 

$$

CME

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:11 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 24, 6:11 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
611 PM CDT Thu Jun 24 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Isolated to scattered -SHRA/-TSRA were noted near the majority of
the terminals early this evening, with -TSRA being most prevalent
across the southern terminals. In fact, a Special Weather
Statement has been issued for a strong /sub-severe/ -TSRA near
KHBG. This activity is expected to be diurnally driven and thus
should diminish shortly after sunset. Thereafter, moist conditions
will prevail, leading to the potential for MVFR-LIFR CIGS for all
but the northern terminals overnight. Could also see VFR-MVFR VIS
due to fog across the central and southern terminals. Another
round of isolated to scattered -SHRA/-TSRA is expected once again to
develop tomorrow afternoon.

&&

.DISCUSSION...
No significant weather impacts expected next 7 days at this time.

Pattern in the short term will further transition from eastern
CONUS trough to more of a stagnant, summertime pattern with
weakening N-NW flow aloft and E-W oriented upper ridging building
in over the mid-South and TN valley. A weakness or inverted
trough also apparent in the easterlies south of the upper ridge,
traveling west over the northern Gulf Friday and this weekend
should bring increasing moisture and somewhat higher rain chances
to area. No indications of extreme PW values or instability but
will need to monitor.

Early next week, somewhat high-amplitude upper troughing expected
to drop down into the Midwest and central CONUS with a Bermuda
high off the mid-Atlantic coast. Even by mid-week, this pattern
not very conducive to strong flow and active weather, but will
increase moisture further. Some discrepancies in model guidance
that far out, which is to be expected, so too soon to say if there
will be increased threat for heavy rain or flooding. Temps should
cool down some with increased clouds.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  89  71  89 /  14  40   5  28
Meridian      70  88  68  89 /  18  30   4  30
Vicksburg     73  92  73  92 /  21  33   6  28
Hattiesburg   72  89  71  88 /  32  53   6  55
Natchez       73  91  72  91 /  19  44   6  37
Greenville    74  91  73  90 /  10  24   5  19
Greenwood     72  90  73  91 /  10  40   4  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

29/SNelson
Hazardous weather outlook, Jun 24, 2:38 PM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
238 PM CDT Thu Jun 24 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
250915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-Sunflower-
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-
Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
238 PM CDT Thu Jun 24 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

20

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jun 24, 6:06 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Jackson MS
606 PM CDT Thu Jun 24 2021

MSZ074-242330-
Forrest MS-
606 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FORREST COUNTY
UNTIL 630 PM CDT...

At 605 PM CDT, Meteorologists were tracking a strong thunderstorm
near Hattiesburg, moving northwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Petal around 625 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3128 8935 3136 8925 3129 8916 3119 8925
      3117 8935
TIME...MOT...LOC 2305Z 125DEG 7KT 3126 8927

CME
Local storm report, Jun 24, 7:47 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      1 NW HATTIESBURG        31.32N 89.32W
06/24/2021                   FORREST            MS   EMERGENCY MNGR

            STREET FLOODING ALONG HARDY STREET FROM 31ST
            TO 38TH AVENUE.

&&

FB
Local storm report, Jun 24, 7:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      2 E ARNOLD LINE         31.33N 89.35W
06/24/2021                   LAMAR              MS   EMERGENCY MNGR

            STREET FLOODING ALONG THORNHILL DRIVE WITH
            REPORTS OF STALLED VEHICLES.

&&

FB
Special weather statement, Jun 24, 8:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
807 PM CDT Thu Jun 24 2021

MSZ056-250130-
Smith MS-
807 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SMITH COUNTY UNTIL 830
PM CDT...

At 807 PM CDT, Meteorologists were tracking a strong thunderstorm
near Burns, or 18 miles south of Forest, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Burns around 825 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3213 8940 3200 8950 3202 8965 3221 8962
TIME...MOT...LOC 0107Z 113DEG 12KT 3210 8950

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:16 PM CDTFlash Flood WarningJANForrest67 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.